MAUDE Adverse Event Report: SYNTHES ELMIRA 11.0MM TI HELICAL BLADE 115MM; ROD,FIXATION,INTRAMEDULLARY

SYNTHES ELMIRA 11.0MM TI HELICAL BLADE 115MM; ROD,FIXATION,INTRAMEDULLARY
Catalog Number 456.308
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier, age or date of birth, and weight are not available for reporting.Additional code: hwc.Device was not implanted or explanted.Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a trochanteric fixation nail (tfn) procedure for intertrochanteric hip fracture on (b)(6) 2017.Upon insertion of helical blade through the nail, it was noticed that the plunger built into the nail was advanced, preventing the helical blade from passing through the nail.The surgeon pulled the plunger backed up and continued to insert helical blade but it would not advance.He repositioned guide wire and attempted one more time with same results, the helical blade would not advance.It was determined best to remove the nail and helical blade that was not advancing and replaced it with another of the same size.The surgery was completed successfully with a time delay of 15 minutes because of the attempts, removal, reassembly and reinsertions.There was no harm to patient and the patient outcome is not available.This report is for one (1) helical blade.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A device history record review was performed for the subject device lot number.Manufacturing location: (b)(4).Date of manufacture/release to warehouse date: apr 24, 2014.The review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 11.0 ti helical blade 115mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM TI HELICAL BLADE 115MM
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6460810
Report Number3003506883-2017-10052
Device Sequence Number16288618
Product Code HSB
UDI-Device Identifier10886982226778
UDI-Public(01)10886982226778(10)7661091
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number456.308
Device Lot Number7661091
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/20/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date05/02/2017
Patient Sequence Number1